# SDR CA980915015

- Difficulty date: September 3, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Make and model: Dhav DHC3
- Engine: Pwa R134053
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Cylinder
- Condition: Failed
- Location: Engine
- Stage of operation: CR
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

(CAN) NR 2 CYLINDER FAILED IN-FLIGHT AND A POWERLESS LANDING CARRIED OUT.  INSPECTION FOUND THE EXHAUST VALVE BROKE AND THE HEAD SPLIT.  THE CYLINDER WAS REPLACED.  TWENTY MINUTES INTO TEST FLIGHT, THE ENGINE EXPERIENCED A POWER LOSS.  AIRCRAFT LANDED SAFELY.  POST-FLIGHT COMPRESSION TEST FOUND THE NR 7 CYLINDER WITH A DIFFERENTIAL PRESSURE OF 0/80.  INSPECTION FOUND THE CYLINDER HEAD AND VALVE SEAT DAMAGED DUE TO FOD AND THE OIL SCREEN FULL OF ALUMINUM PARTICLES.  WHEN NR 2 CYLINDER FAILED, THE EXHAUST VALVE BROKE AND DAMAGED THE INTAKE VALVE.  PARTS FROM THE INTAKE VALVE WENT INTO THE MANIFOLD AND SUPERCHARGER SECTION, THEN TO THE NR 7 CYLINDER CAUSING THE FAILURE.  THE ENGINE WAS REMOVED FROM SERVICE.
